Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 167, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2014, 3:27 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 1, 2014, 3:55 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS53 KLSX 012027
SVRLSX
MOC123-186-187-012115-
/O.NEW.KLSX.SV.W.0167.140701T2027Z-140701T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 PM CDT
* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WOMAC...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOMAC...COFFMAN AND MINNITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 9037 3775 9042 3785 8997 3767 9010
3764 9014 3760 9014
TIME...MOT...LOC 2027Z 258DEG 22KT 3768 9027
HAIL...1.00IN
WIND...60MPH
$$
PRZYBYLINSKI2 follow-up statements
959
WWUS53 KLSX 012041
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT TUE JUL 1 2014
MOC123-186-187-012115-
/O.CON.KLSX.SV.W.0167.000000T0000Z-140701T2115Z/
MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
341 PM CDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST.
FRANCOIS...SOUTHEASTERN STE. GENEVIEVE AND NORTHEASTERN MADISON
COUNTIES UNTIL 415 PM CDT...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOMAC...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINNITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS OF 340 PM CDT THERE HAS BEEN NO REPORTS OF SEVERE WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 9037 3775 9042 3785 8997 3767 9010
3764 9014 3760 9014
TIME...MOT...LOC 2039Z 258DEG 22KT 3770 9018
HAIL...1.00IN
WIND...60MPH
$$
PRZYBYLINSKI589
WWUS53 KLSX 012055
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT TUE JUL 1 2014
MOC123-186-187-012102-
/O.CAN.KLSX.SV.W.0167.000000T0000Z-140701T2115Z/
MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
355 PM CDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS...SOUTHEASTERN
STE. GENEVIEVE AND NORTHEASTERN MADISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF SOUTHERN
IRON AND MADISON COUNTIES IN SOUTHEAST MISSOURI THROUGH 500 PM CDT.
LAT...LON 3757 9037 3775 9042 3785 8997 3767 9010
3764 9014 3760 9014
TIME...MOT...LOC 2052Z 258DEG 22KT 3771 9008
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:52 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 1, 2:52 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT Tue Jul 1 2014
.SHORT TERM: (Through Late Tonight)
Issued at 251 PM CDT Tue Jul 1 2014
Showers and thunderstorms were developing across south central MO
ahead of an MCV moving eastward through southwest MO and near a very
weak cold front where the atmosphere has gotten quite unstable.
This activity will move through southeast MO and southwest IL late
this afternoon and into the early evening hours. Could not rule out
a strong to severe storm or two across the extreme southern portion
of our forecast area. This activity should weaken and shift
southeast of our forecast area by late evening. A secondary cold
front will drop southeastward through the region later this evening
and overnight. Relatively strong cold air advection can be expected
across the northwestern half of our forecast area late tonight
behind this cold front. This cold air advection, falling 850 mb
temperatures, plus lower surface dew points will lead to
significantly cooler low temperatures tonight compared to the
previous night.
GKS
.LONG TERM: (Wednesday through Next Tuesday)
Issued at 251 PM CDT Tue Jul 1 2014
(Wednesday - Friday)
A taste of fall in early July is still in store entering the 4th of July
holiday weekend as seconday cold front...with the real teeth of the cold
air...will have progressed through the CWFA by early morning on Wednesday.
Near record-breaking temperatures for early July is forecast day/night
Wednesday through Friday morning. Look for temperatures around 15 degrees
below average. Coldest day will likely be on Wednesday for the northern half
of the area as very strong CAA at 850 hPa will be accompanied by
stratus/stratocu advecting in from the north and west during the day.
Temperatures may reach their peak closer to the noon time hour with steady
or even slowly falling temperatures in the afternoon. Will certainly feel
like fall/early October than early July.
Wednesday night/Thursday morning will have lows in the 50s across the area
with sheltered areas likely seeing upper 40s. Cooled mins a bit for Thursday
morning as combination of unseasonably low dewpoints...mostly clear skies...
and light/variable winds should yield ideal conditions for radiational
cooling...especially over portions of central...southeastern...and
northeastern Missouri in close proximity to sfc anticyclone.
Another fall-like day is forecast for Thursday with highs in the mid to
upper 70s areawide. More sun is expected however on Thursday compared to
Wednesday.
For Independence Day...expect slightly higher temperatures with highs
in the upper 70s to lower 80s...still very pleasant for early July.
(Saturday - Tuesday)
Moderation in temperatures with an accompanied increase in dewpoints/relative
humidity values continues through the extended. In addition...chances of
showers and thunderstorms will return to the area. All in all...a return
to more normal summertime weather.
Gosselin
&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1128 AM CDT Tue Jul 1 2014
An area of showers and storms is expected this afternoon into the
early evening across southern MO near a weak cold front and ahead
of an upper level disturbance currently over southeast KS which
will move eastward through southern MO. The northern edge of this
precipitation may clip COU and the St Louis metro area. Will at
least include VCSH or VCTS in the COU and St Louis Metro area
tafs til about 23z Tuesday. A second cold front will drop
southeastward through our area tonight causing the w-swly surface
wind to veer around to a nwly direction after fropa. Post frontal
MVFR cigs are expected in UIN Wednesday morning.
Specifics for KSTL: STL should be on the northern fringes of an
area of showers and storms moving eastward through southeastern
MO late this afternoon. Will include at least VCSH or VCTS in the
STL TAF during this time period. W-swly surface wind will veer
around to a nwly direction late tonight after fropa. Post frontal
low level clouds will develop or advect into STL Wednesday
afternoon which could be close to MFVR cig heights.
GKS
&&
.CLIMATE:
Issued at 331 AM CDT Tue Jul 1 2014
Record Low Temps:
7/3 7/4
STL 55 in 1968 52 in 1940
COU 51 in 1924 50 in 1924
UIN 51 in 1968 48 in 1940
Record Low Max Temps:
7/2 7/3 7/4
STL 70 in 2013 72 in 1924 71 in 1977
COU 71 in 1924 71 in 1976 69 in 1997
UIN 73 in 1968 70 in 1997 67 in 1997
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 63 75 56 78 / 20 10 0 0
Quincy 57 67 52 76 / 10 10 5 0
Columbia 59 71 53 77 / 10 5 0 0
Jefferson City 60 74 53 78 / 10 5 0 0
Salem 65 76 55 75 / 30 10 5 0
Farmington 63 78 52 78 / 40 5 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 1, 4:36 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT TUE JUL 1 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 AM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING...MAINLY IN AREAS ALONG AND SOUTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY BE SEVERE ACROSS FAR SOUTHERN SECTIONS OF OUR FORECAST AREA...GENERALLY ALONG AND SOUTH OF A BUNKER TO FREDERICKTOWN LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER SOUTHEAST MISSOURI THIS AFTERNOON AND EARLY THIS EVENING. TRUETT
In the hours before
Special weather statement, Jul 1, 3:03 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CDT TUE JUL 1 2014 MOZ073-074-084-085-099-012045- IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO- 303 PM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...ST. FRANCOIS...REYNOLDS...WESTERN MADISON AND IRON COUNTIES UNTIL 345 PM CDT... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS OVER PARTS OF REYNOLDS AND STE. FRANCOIS COUNTIES IN SOUTHEAST MISSOURI...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRONTON... BISMARCK... FARMINGTON... DESLOGE... GARWOOD... ANNAPOLIS... BELLEVIEW... GLOVER... ARCADIA... ROSELLE... THIS STORM WILL AFFECT CLEARWATER LAKE RECREATIONAL AREA...ELEPHANT ROCKS STATE PARK...FORT DAVIDSON HISTORIC SITE...JOHNSONS SHUT-INS STATE PARK...MISSOURI MINES HISTORIC SITE...ST. JOE STATE PARK AND TAUM SAUK MOUNTAIN STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PRZYBYLINSKI
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 39 min |
| Jun 30, 9:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 24 min |
| Jun 30, 10:35 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 17 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.